I was at my doctors yesterday and went through the same old routine about Oxycodone how it will lose its effectivness and become addictive. On my last refill of Oxycodone, from the first dose I took, I noticed it didn't seen effective. Yesterday I got a new refill and still pretty much the same thing, not to effective. As I sid before in my last post, I took Oxycodone for 3+ years now anywhere from 10mg to 20mg twice a day, but I think I reached that point its not working.
The doctor said he didn't want to increase my doseage and I told him I wasn't asking him to nor did I want a higher doseage. As of now I'm 10mg once or twice a day, then plan to quit within a week. But the question here is what other pain killers are out there that mat be availbe?
I've taken Tramadol 50-100mg every 6 hours as needed for pain, which didn't do anything for my pain. I also took Soma 350mg twice a day, which doesn't seem to help, and I took Gabapentin 100mg 3 times a day. During one of my visits to the doctors I asked him why I'm taking Soma and one of the other drugs when I see no difference in the relief of pain when taking the Oxycodone or taking the Oxycodone and the other drugs mixed? I kind of got him mad with that question.
As for the Gabapentin, I took them about 6 times and quit. Every time I'd take them I'd get real tired and had to take a nap then wake up with a headache The night before last I took Amitriptylin for the first time. This was to help me sleep and to help stop my back aches from waking me up. Being I go to bed around 1:30-2:00 a.m., then I'd wake up between 5-7 a.m with my back hurting and could't get back to sleep. The longer I lay there the more painful it gets until I can't take it anymore and have to get up.
After taking the Amitriptylin the other night I actuall slept the whole night, though I did have troubl falling asleep. When I woke up the next morning the pain didn't seem as bad but I had this really bad "groggy" feeling which I thought would clear up after awhile, it didn't. It wasn't until 11:30 p.m. before the groggyness cleard up! So my whole day and evening was terrible. Needless to say I didn't take another one the following night.
Although I have Facet Syndrome, Degenerative Disc Disease, a few protruding discs, and a pinched nerve at L4, my doctor say's its not that bad, really? Maybe he should try out my pain then? Of course he's just a family doctor. The pain management doctor who gave me the steroid shots (3 different times) didn't think they would work, which they didn't and said there wasn't much they could probably do for my back.
So I'm looking for a list of pain killers I haven't already mentioned taht maybe I could get my doctor to let me try.So far the only thing I found that really helped is the Oxycodone, and the Elavil seemed to help but can't put up with the groggyness and feeling so tired. If the Elavil even worked I'm not sure being I only took it that one night, though it seemd to, else I was just comming out of one of my "bad" weeks. Today I'm feeling not to bad though I did take an Oxycodone this morning.
What I'm trying to do is find a drug that works fairly well which I can use daily for the pain and put the Oxycodone back fot they really bad day's, weeks.
Your problems don't seem severe enough that the pain management doctor should tell you there's nothing that can be done for you -- people with far more severe problems can be helped, and I'm sure you can be, too. Not sure I'd even want to stay with a doctor who felt there was no hope for me.
My suggestion would be to consult a surgeon about actually repairing your problem so that you hopefully wouldn't have so much pain or need so much medication, especially if the epidurals haven't given you any relief.
If there's some reason you can't have surgery, it's my understanding that a long-acting baseline medication like Kadian (morphine) would be better for long-term, round-the-clock control of chronic pain. The nice thing with that type of medicine is that it's at a constant level and, once you get used to it, you can't even tell you're taking it (other than relief of pain, of course). No spikes or "high" type feeling or wearing-off like the short-acting stuff.
I'd ask about Lyrica and Cymbalta if you haven't tried them yet. The Lyrica takes some getting used to, makes you a little dizzy in the beginning, but that passes after a couple of weeks and the benefits can be huge. If your doctor says it's okay for you continue taking the Elavil, might want to give it more than a one-dose shot and see if the side effects dissipate for you, especially since it helped.
But first and foremost, I really think you need to see either a neurosurgeon or orthopedic surgeon for an evaluation. Wouldn't it be great if a simple surgery could take care of the problem so that you could be free of that pain altogether!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.